# SDR CA970728005

- Difficulty date: July 16, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- System (JASC): 7421 · Spark Plug/Igniter
- Part: Spark Plugs
- Part number: REM40E
- Condition: Faulty
- Location: Engine
- Component: Champion
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING SPARK PLUGS CHECKS ON INSPECTIONS NUMEROUS PLUGS WERE FOUND WITH LOOSE SCREWS HOLDING THE SPRING AND RESISTOR IN THE TERMINAL END. IN SOME CASES WHEN THE LEAD WAS REMOVED THE SCREW, SPRING AND RESISTOR FELL OUT. ALSO SOME PLUGS HAD LOOSE CERAMIC INSULATORS. FURTHER CHECK OF THE FLEET FOUND THAT 30-40 PERCENT OF THE SPARK PLUGS IN SERVICE WERE IN THE SAME CONDITION. THE REMEDIAL ACTION WILL CONSIST OF SWITCHING THE FLEET TO AUBURN SPARK PLUGS.
